Discussions By Condition: I cannot get a diagnosis.

Been under medical care - feel worse than ever...

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: ohhbob
  • October 18, 2006
  • 07:42 PM

Here's my story...I'm a former smoker (4 yrs) and recovering alcoholic (19 yrs). I don't know if that's relevant or not.
4 years ago while still a smoker, I had a heart attack at age 41. Other than the usual shortness of breath and numerous sinus problems a smoker has - all in all I felt Ok and thought I was in moderate health.
I quit smoking when I got out of the hospital, and started routine Doctors visits to get the cholesterol down. During the first 2 years, I tried every statin available and would suffer the same side effects of aches, cramps, and generally feeling lousy. I finally gave up on taking them, and the 2 Doctors I had been working with pretty much gave up and suggested I go on fish-oil and flaxoil. All during this time, I suffered from about 4 different muscle & tendon injuries. I’m still seeing Orthopedists for those problems.
Around this time, I started having respiratory problems such as wheezing, and a constant need to clear my throat. Feels like sinus drip in the back of my throat, and sometimes it feels like there’s something stuck in there. All the Doctors say my lungs are clear. For the last 2 years, I've been to 4 other Doctors and have tried every modern allergy med to try to clear this up with no luck. I've had sinus CT's, x-rays, lung function tests, bloodwork, all to no avail. I still have this constant need to clear my throat which is not only pretty annoying during the day, but makes it hard to get to sleep.
Over the past 4 years, I've seen a total of 11 Doctors, and have tried a total of 36 Meds and supplements including beta-blockers, blood thinners, bronchodilators, lipid lowering, antihistamines, decongestants, steroids, and God knows what else. I've tried stopping my meds and supplements to see if that may be the cause. I'm currently going to a Gastro guy and will be scoped in 2 weeks in the hopes that there's something there.
As I alluded to, I don't know if my past has caused any permanent damage or not. A lot of these meds I’ve taken work in the liver. So I wonder if the smorgasbord of drugs I've taken over the past 4 years has toxified my system. I certainly can't get an answer from my Doctors. I'm at the end of my rope and don't know what to do. If anyone has any insights or suggestions, they will be greatly appreciated.


Ohhbob :(

Reply Flag this Discussion

6 Replies:

  • Try giving up all products including milk, but especially cow's milk and cheese, for two weeks and see if it makes any difference.
    Anonymous 42789 Replies
    • October 18, 2006
    • 10:42 PM
    • 0
    Flag this Response
  • Try giving up all products including milk, but especially cow's milk and cheese, for two weeks and see if it makes any difference. I kinda had that in mind once before, but never tried. I didn't think I ate that much dairy - a yogurt a day and maybe some cheese - but I'll try anything...thanks
    ohhbob 7 Replies
    • October 19, 2006
    • 04:32 PM
    • 0
    Flag this Response
  • Here's my story...I'm a former smoker (4 yrs) and recovering alcoholic (19 yrs). I don't know if that's relevant or not.4 years ago while still a smoker, I had a heart attack at age 41. Other than the usual shortness of breath and numerous sinus problems a smoker has - all in all I felt Ok and thought I was in moderate health.I quit smoking when I got out of the hospital, and started routine Doctors visits to get the cholesterol down. During the first 2 years, I tried every statin available and would suffer the same side effects of aches, cramps, and generally feeling lousy. I finally gave up on taking them, and the 2 Doctors I had been working with pretty much gave up and suggested I go on fish-oil and flaxoil. All during this time, I suffered from about 4 different muscle & tendon injuries. I’m still seeing Orthopedists for those problemsStatins are quite toxic. Try some CO-Q10 as statins deplete your body of this substance. For more info on how damaging statins are for many people try http://www.spacedoc.net/ and read the stories about what these drugs can do to shorten your life and your health.
    Anonymous 42789 Replies
    • October 20, 2006
    • 04:46 AM
    • 0
    Flag this Response
  • Statins are quite toxic. Try some CO-Q10 as statins deplete your body of this substance. For more info on how damaging statins are for many people try http://www.spacedoc.net/ and read the stories about what these drugs can do to shorten your life and your health. I've heard of this too - and am trying the Q10...I think it has helped the aches & muscle pains. I read thru Doc Gravelines site et al., and I firmly believe statins have poisoned me.My main complaint now is the constant throat clearing and wheezing. I think they're related. The Doc's think it's allergies and sinus drip even though I've tried every modern allergy med, and I'm not congested. But I supposed it could be a food allergy. That's when I sought out the Gastro guy in hopes that it's GERD, although he's doubtful 'cause I don't have heartburn. Gotta keep tryin'Thanks...Ohhbob
    ohhbob 7 Replies
    • October 20, 2006
    • 00:10 PM
    • 0
    Flag this Response
  • 2 seperate problems as far as I can tell.Do you mind if I ask your age? If you're younger and have to take statins, you could have a familial hypercholesterolaemia (predisposition to extremely high cholesterol)- if that's the case then you can get deposition of cholesterol deposits in tendons (xanthomata) which can cause tendon problems. The liver is of course the part of the body which makes and processes cholesterol and liver damage can affect it, but it's rare to see that sort of picture in liver damage. Congratulations on 19 years sobriety by the way.The swallowing problem: ?piriform fossa/ pharangeal pouchas for the avoidance of dairy products- that sounds like hippy bo***cks to me
    Anonymous 42789 Replies
    • October 20, 2006
    • 05:12 PM
    • 0
    Flag this Response
  • I'm 45...as far as I know my parants didn't have high cholesterol - just high blood pressure which isn't a problem for me. As far as the two separate problems - I think so too. The aches & pains were from the statins, and the throat clearing - well we'll see what the upper GI reveals next week.You seem informed - so is there a remedy for either of these???Ohhbob
    ohhbob 7 Replies
    • October 21, 2006
    • 04:21 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.